What to do? Contraceptive pill


#1

Hello,
I live in France and for the last 5 years have been taking a combined contraceptive pill called Leeloo Ge and although very useful for controlling periods I have found that over the years I have become increasingly anxious with horrible mood swings and will regularly burst into tears for no reason, this happens a lot and especially on my 7 day break when I get my period.
I also suffer from bloating, bouts of constipation and stomach pains. Does anyone else feel the same? Could this really all be linked to the pill?
Thanks


The pill and anxiety
#2

Hi @Carly

I can’t see any other posts on the combined pill and mood changes.

@Anna1 posted on the progesterone only pill and mood changes here Anxiety: Coil Vs pill?

I did a post on hormones and mood changes a little while back here Hormones and Depression

Would be good if others could share their experience - we are going to do an instagram story on contraceptive journeys in the next few days.

Many thanks

Paula


#3

The other thing that might be helpful if the problem is mainly in the pill free week are the new extended pill regimes where you don’t take a break - see here

Thanks

Paula


#4

Hi Carly

Is there any reason why you haven’t tried another type of pill? Or the progestogen-only pill? I don’t know whether your pill is causing these symptoms, I’m not a doctor, but there are lots of different brands you can try which I think have different levels of hormones in them. No idea what GPs are like in France but it’s worth asking. Also is there anything else in your life that has changed over the last 5 years? I know I used to get very emotional/teary when I got stressed out at work and had too much going on in my life, and then this would make me have mood swings cos I just couldn’t get a handle on everything, and it was easier to be irritable than not.

Def not worth having stomach pains over your pill though. Have you ever tried coming off it for a while and just using condoms to see if it makes a difference?